New Jersey, 2011High Wind and Strong Wind in New Jersey, April 16, 2011
April 16, 2011 · NWS PHI · 15 events in 15 counties and zones
Strong to high southeast to south winds affected central and southern New Jersey during the afternoon and evening of the 16th. Peak wind gusts averaged around 50 to 55 mph with some isolated wind gusts to around 60 mph.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $56,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to high southeast to south winds affected central and southern New Jersey during the afternoon and evening of the 16th. Peak wind gusts averaged around 50 to 55 mph with some isolated wind gusts to around 60 mph. The highest wind gusts occurred during the evening and the worst reported wind damage occurred in Cumberland County. The strong to high winds coupled with the heavy rain, knocked down weak trees, tree limbs and wires. The strong to high gradient winds were exacerbated further by isolated severe thunderstorms. About 18,000 homes and businesses lost power in New Jersey, all power was restored by the night of the 17th. In Cumberland County, in Millville, the high winds snapped a pole that held a bank of lights used to illuminate the Ewan Field baseball diamond. In Gandys Beach in Downe Township, the high winds knocked down poles and carried away a shed.
Peak wind gusts included 58 mph in Cape May (Cape May County), 56 mph in Ocean City (Cape May County) and Cream Ridge (Monmouth County), 53 mph in Tuckerton (Ocean County), 52 mph at the Atlantic City Marina (Atlantic County), 48 mph in Barnegat (Ocean County), 47 mph in Harvey Cedars (Ocean County), 46 mph in Sandy Hook (Monmouth County) and 45 mph in Perth Amboy (Middlesex County) and at the McGuire Air Force Base. The strong to high winds were caused by the pressure gradient (difference) between a strong high pressure system departing the Canadian Maritimes and an approaching cold front from the Ohio Valley. Winds eased after the occluded front moved through New Jersey late in the evening on the 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 16, 11:22 AM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 16, 11:22 AM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1222 PM EDT SAT APR 16 2011
.SYNOPSIS...
LOW PRESSURE OVER LAKE MICHIGAN STRENGTHENS AS IT MOVES INTO THE
UPPER GREAT LAKES LATE TODAY AND WHIPS A COLD FRONT EASTWARD
ACROSS THE MID ATLANTIC STATES LATE TONIGHT. THE LOW DRIFTS INTO
QUEBEC SUNDAY. A STRONG WARM FRONT DEVELOPS MONDAY FROM THE
CENTRAL PLAINS INTO THE MID ATLANTIC STATES AND SLOWLY MOVES NORTH
OF OUR AREA LATE TUESDAY. LOW PRESSURE AND A COLD FRONT PASS
THROUGH THE NORTHEAST USA WEDNESDAY FOLLOWED BY HIGH PRESSURE NEXT
THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MID LEVEL LOW WAS LOCATED NEAR CHICAGO LATE THIS MORNING AND
IT WILL CONTINUE TO DRIFT TO THE NORTHEAST.
AT 1130 AM, THE SKY OVER OUR REGION WAS CLOUDY. TEMPERATURES
RANGED FROM THE MIDDLE 30S IN THE POCONOS TO THE MIDDLE 50S IN
SOUTHERN DELAWARE. THE WIND WAS MAINLY FROM THE EAST AT 10 TO 20
MPH WITH SOME GUSTS AROUND 30 MPH.
THE FIRST BAND OF RAIN EXTENDED FROM THE CHESAPEAKE BAY REGION UP
INTO THE SUSQUEHANNA RIVER VALLEY. IT WILL CONTINUE TO DRIFT
EASTWARD AND INTO OUR REGION. THERE WAS A SMALL BAND OF LOW TOPPED
SHOWERS EXTENDING FROM LANCASTER COUNTY TO CAPE MAY. IT WILL
CONTINUE TO DRIFT NORTHWARD.
A MORE SIGNIFICANT BAND OF RAIN EXTENDED FROM UPSTATE SOUTH
CAROLINA UP INTO THE UPPER OHIO RIVER VALLEY AND THE LAKE ERIE
VICINITY. IT WILL ALSO DRIFT EASTWARD AND IT SHOULD BRING A PERIOD
OF HEAVY RAIN TO OUR REGION THIS EVENING.
WE HAVE MADE FEW CHANGES TO THE FORECAST AT THIS POINT. IT
CONTINUES TO APPEAR AS THOUGH TEMPERATURES WILL INCH UPWARD
THROUGH THE AFTERNOON, ESPECIALLY IN OUR SOUTHERN COUNTIES AS THE
WARM SECTOR OF THE APPROACHING SYSTEM NEARS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
WIND IS THE PRIMARY EVENT DRIVER EARLY TONIGHT. NAM CONTINUES
BULLISH WITH A MESO LOW AND ASSTD NARROW SWATH EXCESSIVE SHORT
TERM RAINFALL NEAR THE NJT THIS EVE. THIS SEEMS TO HAVE BEEN A
SIGNAL IN A NUMBER OF NAM RUNS AND I THINK IT WILL HAPPEN. THIS
LOW/MESOLOW CAN ACCENTUATE INFLOW WITH WIND DAMAGE JUST TO THE E
OF THE LOW AND ALSO BE ASSTD WITH SVR TSTMS ..POSSIBLY A
SUPERCELL/ AND MAY REQUIRE SOME SHORT OF SHORT TERM FLOOD ADVY.
ISSUED FFA WHERE 6 HR GRIDDED QPF IS LESS THAN 2 INCHES. MOST OF
THIS EVENT IS WITHIN A 6 HR PERIOD IN THE RANGE OF 22Z-04Z WITH
EMBEDDED CONVECTION. CHRISTINA RIVER FFH GUIDANCE IS 1.5 IN 6
HOURS AND THAT WAS MY REASONING FOR ADDING THE WATCH INTO FAR
NORTHERN DEL. OTRW OTHER THAN URBAN POOR DRAINAGE... THE REMAINDER
OF THE AREA SHOULD BE ABLE TO HANDLE THIS RAIN EVENT COMFORTABLY
WITHOUT ANY SIGNIFICANT PROBLEM.
WIND ADVY...POCKETS OF VERIFICATION EXPECTED FROM THE POCONOS
DOWN TO KRDG AND THEN SEWD ACROSS KPHL/KILG AND MUCH OF DEL AS
WELL AS MOST OF NJ. MY PREFERENCE FOR DAMAGING WIND GUST...IF
ANY...EITHER FROM ISO SVR THIS EVENING OR FROM SE INFLOW WIND INTO
THE E PA WNJ SFC LOW WOULD BE KDOV TO KWRI TO SANDY HOOK EWD.
HOWEVER...POTENCY MAY END UP A LITTLE FURTHER WEST THAN WHAT I
THINK IS THE PRIMARY RISK ZONE FOR SCT TREES DOWN/PROPERTY DAMAGE.
SINCE WIND ADVY POSTED..NO UPGRADE DUE TO LIMITED CERTAINTY.
SUBSEQUENT SHIFTS CAN UPGRADE. YOU SEE THE SPC SLIGHT RISK. STRONG
LOW LVL WINDS AND ANY CONVECTIVE BURSTS CAN VERIFY.
SHOULD BE A VERY ACTIVE EVENING.
THE COLD FRONT QUICKLY EXITS THE AREA EARLY SUNDAY MORNING, AND
AN AREA OF HIGH PRESSURE OVER THE SOUTHEASTERN STATES GRADUALLY
BUILDS TOWARD THE MID ATLANTIC REGION DURING SUNDAY. UNSTABLE BL
WIND SHOULD MAKE FOR WLY GUSTS 25-33 KTS SUNDAY.
QUIET SUNDAY NIGHT THEN WAA AND WFRONTOGENESIS MONDAY FROM THE
CENTRAL PLAINS TO NJ WITH 21Z/16 SREF POPS FOR SHOWERS. GGEM AND
UKMET ARE FAIRLY BULLISH ON SHOWERS...ESP NORTH PTN OF THE FA. FOR
NOW UPGRADED THE POP AREA.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
NO CHANGES ON THIS SHIFT TO THE 330 PM FRIDAY EXTENDED FCST
HEREIN. WE SEE THE 00Z/16 EC IS RATHER CHILLY FOR TUESDAY. WILL
REEVALUATE LATER TODAY.
THE FORECAST IS A BLEND OF THE 00Z ECMWF/GFS AND THE LATEST
GEFS/EUROPEAN ENSEMBLES. WE DID MAKE THE END OF THE PERIOD A
LITTLE DRIER BASED ON THE 12Z ECMWF.
THE LONG TERM STILL LOOKS LARGELY UNSETTLED. A BAROCLINIC ZONE
STILL IS FORECAST TO ESTABLISH ITSELF NEAR OUR REGION EARLY IN THE
PERIOD, AND THE MID-LEVEL FLOW IS STILL FORECAST TO BE ZONAL.
WE ALSO STILL SEE A RELATIVELY WEAK IMPULSE AFFECTING US AROUND
TUESDAY; THE BAROCLINIC ZONE REMAINING IN PLACE IN ITS WAKE, AND
SAID ZONE BECOMING A SURFACE WARM FRONT ASSOCIATED WITH SURFACE
LOW PRESSURE THAT DEVELOPS IN RESPONSE TO A FAIRLY SHARP
APPROACHING MID-LEVEL IMPULSE. THE LOW PRESSURE SYSTEM IS FORECAST
TO MOVE FROM THE PLAINS ON TUESDAY TO NORTH OF OUR AREA AROUND
THURSDAY; LIFT THE WARM FRONT THROUGH THE AREA AROUND MID-WEEK,
AND PULL THE COLD FRONT THROUGH OUR AREA AROUND THURSDAY. WE
SHOULD FIRST SEE SOME WARM SECTOR AIR ALOFT AND THEN BE IN THE
WARM SECTOR, SO CONVECTION REMAINS A POSSIBILITY DURING THE MID-
WEEK PERIOD.
WE ARE NOW ALLOWING FOR THE POSSIBILITY OF COOL HIGH PRESSURE
BUILDING INTO THE AREA FOR THE END OF THE WORK WEEK BECAUSE OF
INDICATIONS FROM THE 12Z ECMWF. HOWEVER, DRYING MIGHT BE
TRANSIENT, SINCE THE MID-LEVEL FLOW STILL LOOKS ZONAL AT THE END
OF THE LONG TERM.
TEMPERATURES ARE FORECAST TO START ABOVE NORMAL, AND THEN DROP TO
NEAR NORMAL TOWARD THE END OF THE PERIOD.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
RAIN IS NOW MOVING IN FROM THE WEST-SOUTHWEST ASSOCIATED WITH THE
ADVANCING FRONTAL BOUNDARY AND IMPULSE ALONG IT. CEILINGS AT SOME
OBSERVATION POINTS JUST TO OUR WEST ARE REPORTING 700 FOOT
CEILINGS, AND EXPECT SIMILAR CEILINGS AT OUR TAF SITES NEXT FEW
HOURS. WILL KEEP AN EYE ON THIS IN CASE CHANGES HAVE TO BE MADE ON
THE FLY TO THE TAFS BUT BASED ON RADAR IMAGES...THIS AFTERNOON/S
WEATHER DOESN/T LOOK GREAT FOR FLYING. WINDS ARE NOW GUSTING IN
THE 20 TO 25 KT RANGE, AND EXPECT THAT TO INCREASE TO 35 TO 40 KT
AS THE AFTERNOON WEARS ON, AND CONTINUE INTO THE FIRST HALF OF
TONIGHT. THE COLD FRONT WILL CROSS THE AREA TONIGHT AND WINDS WILL
SHIFT BEHIND IT TO A WRLY OR NWRLY DIRECTION. CONDITIONS SHOULD
IMPROVE BACK TO VFR ONCE THE FRONT PASSES BY.
.OUTLOOK...
HIGH PRESSURE MOVES BACK IN ON SUNDAY WITH DRIER AIR AND A RETURN
TO VFR CONDITIONS. GUSTY WEST WINDS WILL OCCUR ON SUNDAY, BUT NOT
ON THE SCALE OF LATER SATURDAY. LATER MONDAY INTO WEDNESDAY, A
FRONTAL BOUNDARY IS FORECAST TO STALL NEAR OR CLOSE TO THE
TERMINAL AREA. THIS SHOULD BRING SOME MVFR CONDITIONS AT TIMES IN
ANY PRECIPITATION.
&&
.MARINE...
MARINE FLAGS WILL CONTINUE WITH A GALE FOR ALL OF OUR MARINE
AREAS STARTING AROUND 16Z. THE SOUTHEAST WINDS, GALE FORCE GUSTS
REACHING INTO THE LOWER 40S, SHOULD PEAK THIS EVENING AND THEN
SLOWLY DECREASE LATER TONIGHT. SMALL CRAFT ADVISORY WINDS SHOULD
THEN CONTINUE IN THE WESTERLY FLOW ALL AREAS INTO SUNDAY BEFORE
FALLING BELOW CRITERIA SUNDAY NIGHT. SMALL CRAFT ADVISORY
CONDITIONS DUE TO SEAS MIGHT PERSIST INTO SUNDAY NIGHT ON THE
OCEAN WATERS.
A FRONTAL BOUNDARY IS THEN FORECAST TO SETTLE OVER OR NEAR OUR
AREA WATERS LATER MONDAY INTO WEDNESDAY. RIGHT NOW IT LOOKS AS
THOUGH WINDS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA,
ALTHOUGH SOUTHERLY SWELLS OF SMALL CRAFT ADVISORY CRITERIA
GENERATED SOUTH OF THIS BOUNDARY MIGHT EFFECT OUR OCEAN WATERS
TUESDAY INTO WEDNESDAY.
&&
.HYDROLOGY...
ISSUED FFA WHERE 6 HR GRIDDED QPF IS LESS THAN 2 INCHES. MOST OF
THIS EVENT IS WITHIN A 6 HR PERIOD IN THE RANGE OF 22Z-04Z WITH
EMBEDDED THUNDERSTORMS. CHRISTINA RIVER FFH GUIDANCE IS 1.5 IN 6
HOURS AND THAT WAS MY REASONING FOR ADDING THE WATCH INTO NORTHERN
DEL. OTRW OTHER THAN URBAN POOR DRAINAGE... THE REMAINDER OF THE
AREA SHOULD BE ABLE TO HANDLE THIS RAIN EVENT COMFORTABLY WITHOUT
ANY SIGNIFICANT PROBLEM.
18Z/00Z/06Z NAM ALL OFFER THE NJT REGION WWD TO THE PA BORDER 2+.
I TEND TO SHIFT OR ADD QPF SOUTHWARD OF MODEL GUIDANCE...CLOSER
TO THE HIGHER PWAT AND GREATER INSTABILITY. SO WHILE I CAN SEE 2
INCHES IN THE SE UPSLOPE TERRAIN AREAS OF NW NJ AND NE PA... I
EXPECT MODELS ARE TOO CONSERVATIVE NEAR ILG/PHL WHICH IS CLOSER TO
THE MODELED CONVECTION.
IT MAY END UP LITTLE OR NOTHING OCCURS /MMEFS MODELED INFORMATION
IS BASICALLY NIL/ BUT WOULD HAVE BEEN CUTTING IT TOO CLOSE TO NOT
GIVE THE ALERT HEADS UP FOR THE POTENTIAL. THINK WE HAVE A 30 TO
50 PCT CHC OF ISSUING SEVERAL FLOOD WARNINGS IN THIS
REGION...ASIDE FROM ANY FLOOD ADVISORIES.
SOME OF THE STREAMS IN QUESTION IF THE NAMED STREAM BASIN
AVERAGES GREATER THAN 1.5 INCHES IN 3 HRS AND 2 INCHES IN 6 HRS:
CHRISTINA...NESHAMINY CREEK...CHESTER CREEK AND E BRANCH OF THE
BRANDYWINE CREEK...ASSUNPINK AT TRENTON...BLACKWELL MILLS ON THE
MILLSTONE. COUNTY WIDE IN
NJ...SUSSEX...MORRIS...SOMERSET...MIDDLESEX...MERCER
PA...BUCKS...LEHIGH...MONTGOMERY
&&
.TIDES/COASTAL FLOODING...
A COASTAL FLOOD WARNING CONTINUES FOR THIS EVENINGS/NIGHTTIME
HIGH TIDE CYCLE FOR THE ATLANTIC COAST, OUR PART OF RARITAN BAY,
DELAWARE BAY AND TIDAL SECTIONS OF THE DELAWARE RIVER. THIS SYSTEM
HAS SIMILARITIES IN STRENGTH AND STRUCTURE TO THE DECEMBER 1, 2010
EVENT IN WHICH THE HIGH TIDE DEPARTURES AVERAGED AROUND 2 FEET,
SLIGHTLY HIGHER IN THE DELAWARE RIVER. THE HIGH ASTRONOMICAL TIDES
ASSOCIATED WITH THE UPCOMING FULL MOON AND THE POORLY TIMED
COINCIDENTAL HIGHER OF THE TWO DAILY ASTRONOMICAL TIDES HAVE
INCREASED THE RISK. THE EASTERLY FLOW VEERING TO THE SOUTHEAST
WOULD PLACE THE GREATEST RISK FOR MODERATE TIDAL FLOODING IN
DELAWARE BAY AND TIDAL SECTIONS OF THE DELAWARE RIVER. IF THE
WINDS VEER TO THE SOUTHEAST SOONER, THE LEAST CHANCE WOULD BE
TOWARD NYC IN RARITAN BAY AND NORTH COASTAL NEW JERSEY. OUR LOCAL
STUDY PROCEDURE IS FORECASTING TIDAL DEPARTURES CLOSE TO 2.0 FEET
ABOVE NORMAL WHICH FOR MOST PLACES IS BORDERLINE BETWEEN MINOR AND
MODERATE TIDAL FLOODING THRESHOLDS. THE EXCEPTION IS UPPER
DELAWARE BAY WHERE WE WOULD CLEARLY BE IN THE MODERATE TIDAL
FLOODING CATEGORY AND LIKELY ALSO THE DELAWARE RIVER. LATEST
GUIDANCE FROM 12Z SATURDAY SUGGESTS SLIGHTLY LOWER TIDAL
DEPARTURES ALONG THE DELAWARE ATLANTIC COAST, BUT THESE POTENTIAL
IMPROVEMENTS ARE TOO MINOR TO CHANGE THE FORECAST FLOODING CATEGORY.
THE HIGH TIDE CYCLE IN CHESAPEAKE BAY LAGS THE OCEAN BY 12 HOURS AND
THUS THE SATURDAY EVENING HIGH TIDE CYCLE IS THE ASTRONOMICALLY
LOWER OF THE TWO HIGH TIDE CYCLES. ONLY MINOR TIDAL FLOODING
OCCURRED ON DECEMBER 1ST AND IT NORMALLY TAKES HISTORICALLY EVEN
STRONGER SYSTEMS TO GET MODERATE TIDAL FLOODING ON OUR SIDE OF
CHESAPEAKE BAY. CONFIDENCE REMAINS TOO LOW ABOUT MODERATE TIDAL
FLOODING OCCURRING TO ISSUE A COASTAL FLOOD WATCH THERE. WE WILL
ISSUE AN ADVISORY THOUGH...SINCE THE WATER ON THE WESTERN PART OF
THE BAY WILL LIKELY MOVE TO THE EASTERN PART OF THE BAY ONCE THE
WINDS SWITCH AROUND TONIGHT. MINOR TIDAL FLOODING WILL PROBABLY
OCCUR ONCE THIS HAPPENS.
THIS WILL BE A ONE TIDE CYCLE EVENT AS WINDS WILL SHIFT TO THE
WEST BY THE TIME OF THE NEXT HIGH TIDE CYCLE. THE WINDS WILL COME
CLOSE TO SHIFTING IN THE DELAWARE RIVER AS THE HIGH TIDE CYCLE IS
OCCURRING TONIGHT WHICH CERTAINLY WOULD HELP.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM 5 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT
FOR PAZ054-055-060>062-067>071.
WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR PAZ054-055-
060>062.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR PAZ067>071.
COASTAL FLOOD WARNING FROM 10 PM THIS EVENING TO 3 AM EDT
SUNDAY FOR PAZ070-071.
NJ...FLOOD WATCH FROM 5 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT
FOR NJZ001-007>010-012-015.
WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR NJZ001-007-008.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NJZ009-010-
012>027.
COASTAL FLOOD WARNING FROM 6 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR NJZ012>014-020>027.
COASTAL FLOOD WARNING FROM 10 PM THIS EVENING TO 3 AM EDT
SUNDAY FOR NJZ016>019.
DE...FLOOD WATCH FROM 5 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT
FOR DEZ001.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR DEZ001>004.
COASTAL FLOOD WARNING FROM 6 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR DEZ002>004.
COASTAL FLOOD WARNING FROM 10 PM THIS EVENING TO 3 AM EDT
SUNDAY FOR DEZ001.
MD...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ008-012-015-
019-020.
COASTAL FLOOD ADVISORY FROM 2 AM TO 10 AM EDT SUNDAY FOR
MDZ008-012-015-019-020.
MARINE...GALE WARNING UNTIL 6 AM EDT SUNDAY FOR ANZ450>455.
GALE WARNING UNTIL 2 AM EDT SUNDAY FOR ANZ430-431.
&&
SYNOPSIS...IOVINO
NEAR TERM...IOVINO
SHORT TERM...DRAG
LONG TERM...DELISI
AVIATION...MIKETTA
MARINE...MIKETTA
HYDROLOGY...
TIDES/COASTAL FLOODING...MIKETTAHazardous weather outlook, Apr 16, 1:24 PM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
224 PM EDT SAT APR 16 2011
NJZ001-007-008-PAZ054-055-060>062-171830-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
224 PM EDT SAT APR 16 2011
...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ009-010-015-PAZ067>069-171830-
HUNTERDON-SOMERSET-MERCER-CHESTER-MONTGOMERY-BUCKS-
224 PM EDT SAT APR 16 2011
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ002>004-NJZ013-014-020>027-171830-
KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
224 PM EDT SAT APR 16 2011
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ001-PAZ070-071-171830-
NEW CASTLE-DELAWARE-PHILADELPHIA-
224 PM EDT SAT APR 16 2011
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 AM
EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FLOOD WATCH.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ008-012-015-019-020-171830-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
224 PM EDT SAT APR 16 2011
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ016>019-171830-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
224 PM EDT SAT APR 16 2011
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 AM
EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ012-171830-
MIDDLESEX-
224 PM EDT SAT APR 16 2011
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FLOOD WATCH.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ450>455-171830-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
224 PM EDT SAT APR 16 2011
...GALE WARNING IN EFFECT UNTIL 6 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ430-431-171830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
224 PM EDT SAT APR 16 2011
...GALE WARNING IN EFFECT UNTIL 2 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Strong Wind, Western Cape May
- When
- April 16, 2:00 PM EST to 10:00 PM EST
- Where
- Western Cape May forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.085, -74.850 (the zone’s center; the record gives no point)
Strong Wind, Eastern Atlantic
- When
- April 16, 2:00 PM EST to 10:00 PM EST
- Where
- Eastern Atlantic forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
Strong Wind, Eastern Ocean
- When
- April 16, 3:00 PM EST to 10:00 PM EST
- Where
- Eastern Ocean forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
Strong Wind, Western Monmouth
- When
- April 16, 3:00 PM EST to 10:00 PM EST
- Where
- Western Monmouth forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
Strong Wind, Eastern Monmouth
- When
- April 16, 3:00 PM EST to 10:00 PM EST
- Where
- Eastern Monmouth forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
Strong Wind, Western Ocean
- When
- April 16, 3:00 PM EST to 10:00 PM EST
- Where
- Western Ocean forecast zone
- Measured
- 46 kt (53 mph) measured gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
Strong Wind, Western Atlantic
- When
- April 16, 3:00 PM EST to 10:00 PM EST
- Where
- Western Atlantic forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
Strong Wind, Camden
- When
- April 16, 4:00 PM EST to 9:00 PM EST
- Where
- Camden forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.804, -74.960 (the zone’s center; the record gives no point)
Strong Wind, Northwestern Burlington
- When
- April 16, 4:00 PM EST to 9:00 PM EST
- Where
- Northwestern Burlington forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.878, -74.668 (the zone’s center; the record gives no point)
Strong Wind, Gloucester
- When
- April 16, 4:00 PM EST to 9:00 PM EST
- Where
- Gloucester forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.717, -75.142 (the zone’s center; the record gives no point)
Strong Wind, Salem
- When
- April 16, 4:00 PM EST to 9:00 PM EST
- Where
- Salem forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.577, -75.358 (the zone’s center; the record gives no point)
Strong Wind, Southeastern Burlington
- When
- April 16, 4:00 PM EST to 9:00 PM EST
- Where
- Southeastern Burlington forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.878, -74.668 (the zone’s center; the record gives no point)
Strong Wind, Middlesex
- When
- April 16, 4:00 PM EST to 10:00 PM EST
- Where
- Middlesex forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 40.440, -74.409 (the zone’s center; the record gives no point)
High Wind, Cumberland
- When
- April 16, 7:00 PM EST to 9:00 PM EST
- Where
- Cumberland forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 39.328, -75.129 (the zone’s center; the record gives no point)
High Wind, Eastern Cape May
- When
- April 16, 8:00 PM EST to 10:00 PM EST
- Where
- Eastern Cape May forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $15,000
- Reported by
- Mesonet
- Coordinates
- 39.085, -74.850 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in North Carolina, April 16, 20118 deaths · 304 injured · $329 million · EF3 · 16 events
- Tornadoes and Hail in North Carolina, April 16, 201112 deaths · 66 injured · $6.4 million · EF3 · 9 events
- Tornadoes and Hail in North Carolina, April 16, 2011192 injured · $46 million · EF3 · 34 events
- Tornadoes and Hail in Virginia, April 16, 20112 deaths · 29 injured · $16 million · EF3 · 35 events
- Tornadoes and Hail in North Carolina, April 16, 20114 deaths · $8.8 million · EF2 · 13 events
- Flash Flooding and Flooding in Virginia, April 16 to 17, 20112 deaths · $30,000 · 15 events
- Avalanche in Wyoming, April 16, 20112 deaths · 1 event
- Coastal Flood in New Jersey, April 16 to 17, 20111 death · $1.5 million · 4 events
- Flash Flooding in West Virginia, April 16, 20111 death · $50,000 · 4 events
- Tornadoes and Hail in South Carolina, April 16, 20113 injured · $482,000 · EF1 · 21 events
- Tornadoes and Hail in Virginia, April 16, 2011$2.3 million · EF0 · 36 events
- Tornadoes and Hail in South Carolina, April 16, 2011$401,000 · EF1 · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 301353, 301354, 301355, 301356, 301357, 301360, 301361, 301348, 301349, 301350, 301351, 301352, 301358, 301345, 301346.